Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 7, 20218 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Jul 7, 2021, 1:22 PM EDT for 8 counties in Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 1:22 PM EDT (17:22 UTC)
Expired
Jul 7, 2021, 2:00 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Bleckley County, GA, Crisp County, GA, Dooly County, GA, Houston County, GA, Macon County, GA, Peach County, GA, Pulaski County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 90 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS82 KFFC 071722
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT Wed Jul 7 2021
 
GAZ083-092>097-103>109-071800-
Peach GA-Crisp GA-Wilcox GA-Dodge GA-Twiggs GA-Pulaski GA-Macon GA-
Schley GA-Dooly GA-Sumter GA-Houston GA-Laurens GA-Bleckley GA-
Webster GA-
122 PM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...CRISP...NORTHWESTERN
WILCOX...NORTHWESTERN DODGE...SOUTHERN TWIGGS...PULASKI...MACON...
SOUTHEASTERN SCHLEY...DOOLY...SUMTER...HOUSTON...WESTERN LAURENS...
BLECKLEY AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 200 PM EDT...

At 121 PM EDT...a rain band associated with Tropical Storm Elsa was 
along a line extending from near Rebie to near Mock Springs to near 
Doles...and moving west at 35 mph.

  HAZARD...up to 40 mph isolated wind gusts and heavy rain. A brief 
           tornado cannot be ruled out, though the threat is low.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Perry, Cordele, Fort Valley, Cochran, Hawkinsville, Vienna,
Oglethorpe, Warner Robins, Centerville, Byron, Unadilla, Montezuma,
Marshallville, Plains, Arabi, Dudley, Byromville, Pineview and
Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3191 8392 3192 8434 3187 8434 3197 8444
      3193 8445 3192 8452 3237 8417 3269 8377
      3267 8359 3252 8303 3213 8349 3180 8375
      3180 8380
TIME...MOT...LOC 1721Z 111DEG 31KT 3250 8317 3216 8357 3171 8392 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 11:23 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 7, 11:23 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1123 AM EDT Wed Jul 7 2021

.UPDATE...

The center of Tropical Storm Elsa is currently positioned near the
north Florida coast, and will continue to track northeastward
throughout the afternoon and evening today. Overall, the forecast
remains mostly on track with the previous issuance. Widespread
showers and isolated thunderstorms are ongoing to the southeast of
the forecast area in association with the outermost rain bands.
These rain bands are expected to push into east- central Georgia
over the next few hours. With SBCAPE values already near 1500 J/kg
in central Georgia, along with 0-1 km shear and 0-1 km helicity
forecast to increase to 20-25 kts and 100-150 m2/s2, respectively,
these rain bands will need to be monitored for brief tornadoes
this afternoon and evening.

King

&&

.PREV DISCUSSION... /Issued 727 AM EDT Wed Jul 7 2021/

PREV DISCUSSION... /Issued 431 AM EDT Wed Jul 7 2021/

SHORT TERM /Today through Thursday/...
Impacts from Elsa will dominate the short term portion of the
forecast. According to the latest track information from the NHC,
the remnants of Elsa are expected to track across SE Ga later this
evening into early Thursday. As the remnants of Elsa track across
the outlook area, the main impacts would be locally heavy rainfall
and gusty winds. The heaviest QPF axis remains just out of the CWA,
but any shift westward in the track of the low center will increase
the potential for heavier rainfall across the southeast CWA. The
strongest synoptic winds associated with the remnants of Elsa should
also be to the SE of the CWA. However, localized higher gusts will
be possibly within any of the stronger outer bands that move across
the area.

Not anticipating any Flood Watch related headlines at this point as
the axis of heaviest rainfall is just to the southeast of the CWA.
Overall, east of an Athens to Abbeville line, widespread one to
three inches of rainfall are possible, with some locally higher
amounts. West of this line, widespread amounts under an inch are
likely, but if banding does set up, locally higher amounts are
possible.

NListemaa

LONG TERM /Thursday Night through Tuesday/...
The latest forecast from the NHC has Tropical Storm Elsa moving
rapidly NE along the eastern seaboard through Sat night. It
should be positioned near the NC/VA coast by the beginning of the
extended period. Even though we will be on the back side of the
remnants of Elsa there will still be a trailing frontal boundary
and deep layer moisture across the area. Precipitable waters stay
in the 1.7 to 1.9 inch range through day 7. This will keep rain
chances across the state through the beginning of next week. With
rain chances continuing, portions of east central GA could see a
7 day QPF total in the 2-4 inch range with the rest of the area
seeing 1-2 inch totals. Instability looks marginal in the extended
periods so not expecting any severe outbreaks but we will see
Thunderstorms each day.

High temperatures through the extended forecast are expected to
be generally in the 80s and lower 90s with low temperatures in the
60s and lower 70s, just around average for this time of year.

01

AVIATION...
12Z Update...
Some patchy few/sct LIFR clouds around this morning. Some sct,
potentially bkn, MVFR clouds throughout the day. IFR/LIFR possible
overnight. Have tried to pick up on the hi-res model trends for
pops, which are a bit lower than yesterday evening. The widespread
precip shield may end up being just to the south and east of ATL.
Thunder potential is low. Winds will remain out of the east.

//ATL Confidence...12Z Update...
Low-med confidence on cigs/precip timing. Med confidence remainder
of elements.

NListemaa

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          85  69  84  70 /  50  60  70  30
Atlanta         84  70  84  70 /  50  50  60  30
Blairsville     80  64  79  65 /  50  50  70  40
Cartersville    85  68  84  69 /  40  50  60  40
Columbus        83  70  85  71 /  60  40  60  30
Gainesville     84  69  83  70 /  50  50  60  30
Macon           84  71  85  71 /  70  70  60  30
Rome            85  69  85  71 /  50  40  60  40
Peachtree City  83  69  83  70 /  50  50  60  30
Vidalia         81  72  83  73 / 100  90  60  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa/King
LONG TERM....01
AVIATION...NListemaa
Hazardous weather outlook, Jul 7, 11:13 AM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1113 AM EDT Wed Jul 7 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1113 AM EDT Wed Jul 7 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and evening. A few storms may
become strong, capable of producing gusty winds, locally heavy
rainfall, and frequent lightning. In addition, a brief tornado
cannot be ruled out in portions of east-central Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered thunderstorms are expected across north and central
Georgia Thursday through Tuesday. A few storms each day may become
strong, capable of producing gusty winds, locally heavy rainfall,
and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Jul 7, 12:29 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1229 PM EDT Wed Jul 7 2021

GAZ097-105>113-071715-
Toombs GA-Crisp GA-Dooly GA-Wheeler GA-Telfair GA-Wilcox GA-
Montgomery GA-Laurens GA-Dodge GA-Pulaski GA-
1229 PM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EASTERN CRISP...
SOUTHEASTERN DOOLY...WHEELER...TELFAIR...WILCOX...SOUTHERN
MONTGOMERY...SOUTHERN LAURENS...DODGE AND SOUTHERN PULASKI COUNTIES
UNTIL 115 PM EDT...

At 1226 PM EDT...a rain band associated with Tropical Storm Elsa was
along a line extending from near Noble to near Hazlehurst to near
Ashton...and moving northwest at 45 mph.

  HAZARD...up to 40 mph wind gusts and heavy rain. A brief tornado
           is possible.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
McRae, Eastman, Abbeville, Alamo, Mount Vernon, Helena, Lumber City,
Rochelle, Glenwood, Milan, Uvalda, Pineview, Ailey, Rhine, Scotland,
Chauncey, Pitts, Santa Claus, Alston and Jacksonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3178 8303 3181 8309 3181 8314 3185 8318
      3185 8361 3181 8361 3180 8365 3208 8378
      3224 8310 3216 8218 3191 8223 3197 8244
      3196 8250 3195 8248 3195 8249 3196 8253
      3196 8257 3192 8268 3178 8289
TIME...MOT...LOC 1626Z 137DEG 40KT 3178 8197 3183 8269 3174 8320

WIND...40MPH
Special weather statement, Jul 7, 1:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
122 PM EDT Wed Jul 7 2021

GAZ083-092>097-103>109-071800-
Peach GA-Crisp GA-Wilcox GA-Dodge GA-Twiggs GA-Pulaski GA-Macon GA-
Schley GA-Dooly GA-Sumter GA-Houston GA-Laurens GA-Bleckley GA-
Webster GA-
122 PM EDT Wed Jul 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR PEACH...CRISP...NORTHWESTERN
WILCOX...NORTHWESTERN DODGE...SOUTHERN TWIGGS...PULASKI...MACON...
SOUTHEASTERN SCHLEY...DOOLY...SUMTER...HOUSTON...WESTERN LAURENS...
BLECKLEY AND SOUTHEASTERN WEBSTER COUNTIES UNTIL 200 PM EDT...

At 121 PM EDT...a rain band associated with Tropical Storm Elsa was
along a line extending from near Rebie to near Mock Springs to near
Doles...and moving west at 35 mph.

  HAZARD...up to 40 mph isolated wind gusts and heavy rain. A brief
           tornado cannot be ruled out, though the threat is low.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Americus, Perry, Cordele, Fort Valley, Cochran, Hawkinsville, Vienna,
Oglethorpe, Warner Robins, Centerville, Byron, Unadilla, Montezuma,
Marshallville, Plains, Arabi, Dudley, Byromville, Pineview and
Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3183 8384 3182 8385 3184 8386 3185 8394
      3191 8392 3192 8434 3187 8434 3197 8444
      3193 8445 3192 8452 3237 8417 3269 8377
      3267 8359 3252 8303 3213 8349 3180 8375
      3180 8380
TIME...MOT...LOC 1721Z 111DEG 31KT 3250 8317 3216 8357 3171 8392

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 8:12 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Heard, Jones, Lamar, Meriwether and 5 more48 min
Jul 6, 8:47 PM EDTSpecial Weather StatementFFCButts, Carroll, Clayton, Coweta, Fayette, Henry43 min
Jul 7, 12:29 PM EDTSpecial Weather StatementFFCDodge, Montgomery, Telfair, Toombs, Wheeler, Wilcox46 min
Jul 7, 1:58 PM EDTSpecial Weather StatementFFCBibb, Crawford, Macon, Peach, Schley, Sumter and 3 more47 min
Jul 7, 2:44 PM EDTSpecial Weather StatementFFCBibb, Chattahoochee, Marion, Muscogee, Stewart, Talbot and 3 more61 min
Jul 7, 3:31 PM EDTSpecial Weather StatementFFCHarris, Lamar, Meriwether, Monroe, Pike44 min
Jul 7, 3:41 PM EDTSpecial Weather StatementFFCEmanuel34 min
Jul 7, 4:14 PM EDTTornado WarningFFCEmanuel31 min
Jul 7, 4:36 PM EDTTornado WarningFFCEmanuel24 min
Jul 7, 5:12 PM EDTSpecial Weather StatementFFCBartow, Dawson, Lumpkin, Pickens33 min
Jul 7, 6:10 PM EDTSpecial Weather StatementFFCFannin, Gilmer35 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.